Funnel Cloud, Mower
- When
- June 4, 3:50 PM CST to 3:53 PM CST
- Where
- Mower County, 3 mi S of Rose Creek
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.672, -92.752 (the zone’s center; the record gives no point)
A funnel cloud was reported by the public near Rose Creek.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A funnel cloud was reported by the public near Rose Creek.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 4, 1:40 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 240 PM CDT WED JUN 4 2003 MAIN CONCERNS ARE CHANCES OF SHRA/TSRA THIS EVENING/TONIGHT... THURSDAY NIGHT AND FRIDAY AND SUNDAY THROUGH TUESDAY. 18Z SURFACE MAP INDICATES TROUGH EXTENDING FROM EASTERN MINNESOTA INTO NORTHERN IOWA. CURRENT RADAR INDICATES SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE TROUGH ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA. HIGH PRESSURE OVER LAKE SUPERIOR HAS LIMIT ANY CUMULUS DEVELOPMENT EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON. LATEST ETA/AVN 12Z MODELS INITIALIZE THE UPPER LEVEL LOW SPINNING OVER NORTHERN ILLINOIS AND SOUTHERN CANADA WELL. THE MAJOR DIFFERENCES ARE ETA A LITTLE SLOWER THAN PREVIOUS RUN IN MOVING UPPER LEVEL LOW OVER SOUTHERN CANADA INTO THE UPPER MIDWEST THURSDAY NIGHT AND INTO FRIDAY. OTHERWISE...BOTH MODELS IN PRETTY GOOD AGREEMENT ON TRACKING UPPER LEVEL FEATURES ACROSS NORTHERN PLAINS AND UPPER MIDWEST THROUGH FORECAST PERIOD. THE TROUGH WILL LINGER ACROSS EASTERN MINNESOTA AND NORTHEAST IOWA THIS EVENING AND INTO TONIGHT. FORECAST SOUNDINGS INDICATE GOOD LAPSE RATES THROUGH THIS EVENING AND DEWPOINTS AT THE SURFACE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA IN THE MIDDLE 40S TO AROUND 50. THIS WILL BE SUFFICIENT ENOUGH TO CONTINUE SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING WEST OF THE MISSISSIPPI. WHILE...DRIER AND STABLE AIR EAST THE MISSISSIPPI WILL INHIBIT ANY SHOWERS/CUMULUS TO DEVELOP THIS EVENING AND TONIGHT. THEREFORE... CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS WEST OF MISSISSIPPI AND REDUCED CHANCES OF PRECIPITATION EAST OF MISSISSIPPI. THE WEAK UPPER LEVEL LOW OVER THE GREAT LAKES REGION WILL CONTINUE TO SLOWLY TRACK EAST AND WEAKEN OVER THE EAST COAST THURSDAY. A WEAK UPPER LEVEL RIDGE WILL BUILD INTO THE UPPER MIDWEST THURSDAY. WITH SUBSIDENCE...DRIER AND STABLE AIR ACROSS FORECAST AREA...CHANCES OF PRECIPITATION WILL BE SLIMMER THAN PREVIOUS THINKING. WILL LOWER CHANCES OF PRECIPITATION DURING THE DAY THURSDAY. UPPER LEVEL LOW OVER SOUTHERN CANADA MOVES INTO FORECAST AREA THURSDAY NIGHT AND INTO FRIDAY. ETA 850MB MOISTURE TRANSPORTS INDICATE MOISTURE ADVANCING SOUTH TO NORTH THURSDAY NIGHT AND INTO FRIDAY...AND FORECAST SOUNDINGS CONTINUE TO INDICATE GOOD LAPSE RATES ACROSS FORECAST AREA. ETA SHOWS SURFACE BASE CAPES AROUND 1000 J/KG AND LIS -2 ACROSS FORECAST AREA BY 18Z FRIDAY. WILL CONTINUE WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND RAISE CHANCES OF PRECIPITATION FRIDAY. UPPER LEVEL LOW WEAKENS OVER THE UPPER MIDWEST FRIDAY NIGHT AND INTO SATURDAY. WILL CONTINUE TREND OF TAPERING OFF PRECIPITATION CHANCES FRIDAY NIGHT THROUGH SATURDAY AS WEAK UPPER RIDGE BUILDS BACK INTO FORECAST AREA BY 18Z SATURDAY. DAYS 4 THROUGH 7...00Z WEDNESDAY GFS IN PRETTY GOOD AGREEMENT WITH PREVIOUS RUN IN MOVING UPPER LEVEL SHORTWAVE ACROSS THE UPPER MIDWEST AND GREAT LAKES REGION SUNDAY AND INTO MONDAY. 12Z TUESDAY ECMWF A LITTLE FASTER WITH SHORTWAVE. WILL LEAN TOWARD THE SLOWER 00Z GFS SOLUTION THROUGH PERIOD. 500MB SHORTWAVE/LOW LIFTS OUT OF THE ROCKY MOUNTAINS SUNDAY AND MOVES INTO THE UPPER MIDWEST SUNDAY NIGHT. 00Z WEDNESDAY GFS INDICATES 15 TO 20KT SOUTHERLY LOW LEVEL JET OUT AHEAD OF THE SHORTWAVE. THIS WILL ALLOW RETURN FLOW OF MOISTURE FROM THE GULF OF MEXICO INTO THE UPPER MIDWEST SUNDAY. WILL CONTINUE MENTION OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA SUNDAY AFTERNOON INTO MONDAY. UPPER LEVEL SHORTWAVE WRAPS AROUND BACKSIDE OF LOW TUESDAY AFTERNOON. WILL CONTINUE WITH A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS TUESDAY. WEAK UPPER LEVEL RIDGE BUILDS INTO UPPER MIDWEST WEDNESDAY. COORDINATED WITH MPX...THANKS. .LSE...WATCHES/WARNINGS/ADVISORIES...NONE. DTJ
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1219 PM CDT WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...CENTRAL AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE COMBINATION OF AN UPPER LEVEL LOW AND A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE WILL PRODUCE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. THE SHOWERS AND STORMS WILL BE MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER WHERE THE MOST UNSTABLE AIR WILL RESIDE. A FEW OF THE STORMS THAT DEVELOP MAY PRODUCE SOME PEA SIZE HAIL AT TIMES. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER DISTURBANCE WILL DROP SOUTHEAST OUT OF CANADA LATE THURSDAY ACROSS THE NORTHERN HIGH PLAINS...PUSHING A SURFACE TROUGH TOWARD THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE TROUGH THURSDAY EVENING AND INTO FRIDAY. HOWEVER...AT THIS TIME IT APPEARS INSTABILITIES WILL BE RATHER WEAK AND THUS ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. DAS
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360147.